Florida, 2018Damaging Wind in Florida, June 5, 2018
June 5, 2018 · NWS MFL · 1 event in 1 county or zone
Abundant moisture and a weak frontal boundary across Central Florida lead to numerous afternoon and evening showers and thunderstorms across South Florida. Strong storms that developed across Palm Beach County during the evening hours produced small hail and damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant moisture and a weak frontal boundary across Central Florida lead to numerous afternoon and evening showers and thunderstorms across South Florida. Strong storms that developed across Palm Beach County during the evening hours produced small hail and damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 5, 2:41 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Jun 5, 2:41 PM EST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Miami FL
341 PM EDT Tue Jun 5 2018
.DISCUSSION...
Scattered showers and thunderstorms have developed this afternoon
especially across Palm Beach County as a weak frontal boundary
moves closer to South Florida. Any additional shower or
thunderstorm develop will begin to diminish as this evening
progresses. Low temperatures tonight will range from the lower 70s
across the interior sections to the upper 70s across the east
coast metro areas.
A shortwave trough will approach the Florida peninsula by the
middle of the week. this will help the surface cold front move
closer to the Lake Okeechobee region where it will stall out and
eventually diminish. This frontal boundary however will bring
higher rain chances to the area as deeper moisture moves into
South Florida. The greatest amount of coverage will be across the
Lake Okeechobee area as well as interior sections near the
frontal boundary before shifting towards the east coast metro
areas later in the day. Westerly flow will remain in place during
the middle of the week before shifting to a southeasterly flow by
the end of the week.
Scattered to numerous showers and thunderstorms will continue into
the upcoming weekend across the region. The greatest coverage will
be across interior sections as the east and west coast sea breezes
develop and collide as they move inland. Relatively lower midlevel
heights and cooler temperatures aloft will remain in place into
the weekend as the trough gradually weakens across the state. With
these cooler temperatures aloft, it may allow for a few stronger
thunderstorms to develop. Temperatures will be near normal in the
mid to upper 80s during the day and low to mid 70s at night.
&&
.MARINE...
A ridge of high pressure will remain in place across the western
Atlantic south of the Florida Peninsula as a weak front continues
to move slowly southward. West to southwest winds of 10 to 15
knots are expected in the Atlantic and Gulf Waters through the
middle of the week. The front will dissipate by the end of the
week which will allow the winds to shift to the southeast at 10
knots or less during the weekend. Seas generally 2 feet or less,
occasionally 3 feet in the Atlantic. Storms moving offshore into
the Atlantic will be a concern through Thursday during the
afternoons and evenings.
&&
.AVIATION...
Showers are developing to the west of KPBI early this afternoon,
and scattered activity, possibly thunderstorms, should impact the
vicinity of all east coast terminals. Transitioned to VCTS all
eastern sites except KTMB, where POPs are lowest. West wind around
10 KT prevails through early evening, although Atlantic seabreeze
may briefly transition KFLL and possibly KOPF/KMIA to SSE. Light
west wind overnight, then increasing to 10 KT again by mid-morning
Wednesday. More showers are possible Wednesday afternoon. Away
from convection, VFR conditions should prevail, although
occasional late night/morning MVFR CIGs could impact KAPF.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 74 88 73 87 / 40 60 30 50
Fort Lauderdale 76 88 75 87 / 40 60 20 50
Miami 76 88 75 88 / 40 50 20 50
Naples 76 87 74 87 / 10 40 20 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&
DISCUSSION...55/CWC
MARINE...55/CWC
AVIATION...23/SK
Hazardous weather outlook, Jun 5, 9:42 AM EST, 8 hours 56 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1042 AM EDT Tue Jun 5 2018
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060245-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1042 AM EDT Tue Jun 5 2018
...ISOLATED STRONG THUNDERSTORMS NORTH AND EAST THIS AFTERNOON...
This hazardous weather outlook is for South Florida.
.DAY ONE...TODAY AND TONIGHT
Thunderstorms: Scattered thunderstorms are expected this afternoon
and early evening, mainly away from the Gulf Coast. The primary
threat is cloud-to-ground lightning, but a few thunderstorms may
become strong and produce gusty winds.
Wind: Isolated strong thunderstorms this afternoon and early evening
may produce wind gusts to around 50 mph. These are most likely over
Broward and Palm Beach counties, as well as Lake Okeechobee and
nearshore Atlantic waters.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
Scattered to numerous mainly afternoon thunderstorms are expected
each day. The focus will be toward the east coast Wednesday and
Thursday, then over the interior Friday into early next week. The
primary threat will be lightning, although gusty winds and locally
heavy rain are also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 5, 5:11 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Miami FL
611 PM EDT TUE JUN 5 2018
FLZ067-068-168-052300-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
611 PM EDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 700 PM EDT...
* At 611 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Jonathan Dickinson State Park to near North County Airport to near
Lion Country Safari Park. Movement was east at 10 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph will be
possible with these storms.
* Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Palm Beach International Airport, Port Of
Palm Beach, North County Airport, Schall Circle, Juno Ridge, The
Acreage, Downtown West Palm Beach, Lake Belvedere Estates and
Golden Lakes.
LAT...LON 2692 8003 2671 8003 2667 8004 2677 8053
2696 8039 2696 8014 2697 8014 2697 8005
TIME...MOT...LOC 2211Z 279DEG 10KT 2700 8016 2688 8023 2678 8040
BAXTERSpecial weather statement, Jun 5, 6:02 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Miami FL
702 PM EDT TUE JUN 5 2018
FLZ067-068-072-168-172-052330-
Coastal Broward County FL-Coastal Palm Beach County FL-
Metro Broward County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
702 PM EDT TUE JUN 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD COUNTY UNTIL 730
PM EDT...
* At 701 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Coconut Creek, or over Margate,
moving east at 15 mph.
* Funnel clouds will be possible with this storm.
* Locations impacted include...
Fort Lauderdale, Coral Springs, Pompano Beach, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park,
North Lauderdale, Lauderdale Lakes, Parkland, Wilton Manors,
Hillsboro Beach, Sea Ranch Lakes and Lazy Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2615 8025 2632 8027 2637 8000 2613 7997
TIME...MOT...LOC 2301Z 264DEG 12KT 2624 8018
CWC
Thunderstorm Wind, Palm Beach
- When
- June 5, 6:38 PM EST
- Where
- Palm Beach County, 3.23 mi SW of Seminole Manor
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 26.570, -80.110
WPTV relayed a report and shared photos of a fence that was knocked over and a gazebo that was blown over with a thunderstorm that moved through the area near the intersection of Hypoluxo Road and Military Trail. Time is estimated via radar and concurrent observations. Radar estimated winds of 60 mph with nearby observations recording gusts of 45 to 50 mph. Pea sized hail was also reported in the vicinity.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, June 5 to 7, 20181 death · $1.1 million · 3 in hail · 24 events
- Hail and Damaging Winds in South Dakota, June 5 to 6, 20181.75 in hail · 39 events
- Hail and Damaging Winds in North Dakota, June 5, 20181.75 in hail · 19 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, June 5 to 9, 201815 events
- Hail and Damaging Winds in North Dakota, June 5, 2018$15,000 · 2 in hail · 6 events
- Hail and Damaging Winds in Colorado, June 5 to 6, 20184 in hail · 13 events
- Damaging Winds in Minnesota, June 5 to 6, 201860 kt wind · 13 events
- Drought in Texas, June 5 to 25, 20187 events
- Drought in South Dakota, June 5 to 30, 20187 events
- High Wind in South Dakota, June 5 to 6, 201861 kt wind · 7 events
- Hail and Damaging Winds in South Dakota, June 5, 20181.25 in hail · 6 events
- Damaging Winds in South Dakota, June 5, 201861 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 771148.